Estimation in generalized bivariate Birnbaum–Saunders models

Helton Saulo, N. Balakrishnan, Xiaojun Zhu, Jhon Franky Bernedo Gonzales, Jeremias Leão

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


In this paper, we propose two moment-type estimation methods for the parameters of the generalized bivariate Birnbaum–Saunders distribution by taking advantage of some properties of the distribution. The proposed moment-type estimators are easy to compute and always exist uniquely. We derive the asymptotic distributions of these estimators and carry out a simulation study to evaluate the performance of all these estimators. The probability coverages of confidence intervals are also discussed. Finally, two examples are used to illustrate the proposed methods.

Original languageEnglish
Pages (from-to)427-453
Number of pages27
Issue number4
StatePublished - 1 May 2017

Bibliographical note

Publisher Copyright:
© 2017, Springer-Verlag Berlin Heidelberg.


  • Asymptotic normality
  • Bivariate generalized Birnbaum–Saunders distribution
  • Maximum likelihood estimator
  • Modified moment estimator


Dive into the research topics of 'Estimation in generalized bivariate Birnbaum–Saunders models'. Together they form a unique fingerprint.

Cite this